MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ZEE FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ZEE FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094135
Medical Device Problem Codes Mechanical Jam (2983); Output Problem (3005); Radiation Output Failure (4027)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis zee floor system.During an emergency procedure, the user reported that stand movement was not possible.It was later reported that the patient passed away.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
According to the available information, an emergency patient with a cerebral infarction was treated.During the procedure, system movements were impaired.However, the procedure was successfully completed.The patient then passed away the next day because of an acute myocardial infarction.There is no indication that the patient¿s outcome is related to the impaired system movements.
 
Additional Manufacturer Narrative
The investigation was performed by experts considering complaint description, cs reports, system history, system log files.The onsite service intervention revealed that one of the 4 springs of the collimator's proximity switch was loose.As a result, the collision protection guard of the collimator was active and normal system movements (normal speed, autodrive) were not possible.In this condition, system movement are still possible with reduced speed in override mode.The override mode is a mitigation for this kind of failure scenario, so that a procedure can be aborted in a controlled manner if needed.The instruction for use contains adequate instruction for this kind of scenarios and how to move the system with override mode.Due to the system design, the system movement stops regardless of whether a collision sensor becomes active or inactive.In this particular case, the collision sensor was constantly switching/toggling back and forth between active and inactive status in the range of seconds.As a result, system movements were also stopped in override mode, so that the possibility of system movements was severely impaired.To solve the problem, the loose spring has been reinstalled and secured as part of the service activity.This is the first reported case with this error sequence.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS ZEE FLOOR
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
marion mints
40 liberty blvd
malvern, PA 19355
4843231632
MDR Report Key20438045
Report Number3004977335-2024-00119
Device Sequence Number7990966
Product Code OWB
UDI-Device Identifier04056869010045
UDI-Public(01)04056869010045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094135
Device Catalogue Number10094135
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown